MAUDE Adverse Event Report: ARGON MEDICAL DEVICES, INC. BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT; INSTRUMENT, BIOPSY

ARGON MEDICAL DEVICES, INC. BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT; INSTRUMENT, BIOPSY
Model Number 360-1080-03
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
Biopince biospy gun returned a good initial sample on a pelvic transplanted kidney biopsy, but second and third passes were empty.Bard biopsy device was used to achieve a second sample.Other surgeons reported similar problems in the past couple of days.Cytology tech for today's case confirmed that many providers are having this same issue with this particular brand of biopsy device.I suspect, but cannot confirm, that the pincer mechanism is malfunctioning and not completely severing the sample.Manufacturer response for biopsy needle, (brand not provided) (per site reporter).Unsuccessful attempt to reach out argon rep.

Brand Name
BIOPINCE ULTRA FULL CORE BIOPSY INSTRUMENT
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
ARGON MEDICAL DEVICES, INC.
1445 flat creek road
athens TX 75751
MDR Report Key16731815
Report Number16731815
Device Sequence Number12473392
Product Code KNW
UDI-Device Identifier00886333224012
UDI-Public(01)00886333224012(17)260301(10)11466588
Combination Product (Y/N)N
Initial Reporter StateTX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2023
Report Date (Section F) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number360-1080-03
Device Catalogue Number360-1080-03
Device Lot Number11466588
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer04/13/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight81 KG
Date Report Sent to FDA04/06/2023